April 2010
Volume 51, Issue 13
Free
ARVO Annual Meeting Abstract  |   April 2010
Unusual Complication After Ranibizumab Intra Vitreous Injection: Takotsubo Syndrome
Author Affiliations & Notes
  • C. Coriat Laurent
    15/20 Hospital, Paris, France
  • S. Mrejen
    15/20 Hospital, Paris, France
  • S. M. Tick
    CHNO XV XX, Paris, France
  • M. Paques
    Vision Institute, Paris, France
  • J. A. Sahel
    UMR-S 968, Institut de la Vision, Paris, France
  • Footnotes
    Commercial Relationships  C. Coriat Laurent, None; S. Mrejen, None; S.M. Tick, None; M. Paques, None; J.A. Sahel, None.
  • Footnotes
    Support  None.
Investigative Ophthalmology & Visual Science April 2010, Vol.51, 2822. doi:https://doi.org/
  • Views
  • Share
  • Tools
    • Alerts
      ×
      This feature is available to authenticated users only.
      Sign In or Create an Account ×
    • Get Citation

      C. Coriat Laurent, S. Mrejen, S. M. Tick, M. Paques, J. A. Sahel; Unusual Complication After Ranibizumab Intra Vitreous Injection: Takotsubo Syndrome. Invest. Ophthalmol. Vis. Sci. 2010;51(13):2822. doi: https://doi.org/.

      Download citation file:


      © ARVO (1962-2015); The Authors (2016-present)

      ×
  • Supplements
Abstract

Purpose: : Ranibizumab as bevacizumab is a monoclonal antibody that inhibits VEGF (Vascular Endothelial Growth Factor). Inhibitors of angiogenesis are approuved in ophthalmology for the treatment of neo vessels in AMD.If Takotsubo syndrome has been reported in several comments at the end of systemic therapy by angiogenesis inhibitors (bevacizumab), no cases of this syndrome has been described after intra vitreous injection of anti-VEGF.We report the first case of Takotsubo syndrome after VEGF inhibitor intra vitreous injection

Methods: : A patient follow with AMD (age macular degeneration) was treated by intra-vitreous injection of an inhibitor of angiogenesis (ranibizumab) as part of a complicated retinal neo vascular AMD.

Results: : After the initial single injection, the patient developed ST elevation on electrocardiogram (ECG) and elevated cardiac biomarkers. The patient underwent cardiac catheterization, which demonstrated apical ballooning and akinesis. Left ventricular function recovered within 30 days.The clinical presentation, including ECGs and findings on catheterization as well as the rapid recovery, is consistent with the diagnosis of Takotsubo cardiomyopathy.Although the cardiac event can not be formally related to the anti VEGF. Therefore, no new injection was performed and retinal neo vascularization was treated with dynamic phototherapy.

Conclusions: : This case is the first reported case of Takotsubo syndrome following an intra vitreous injection of anti-VEGF.This complication , although unusual should be familiar to ophthalmologists and should be related to the drug family than the molecule itself (ranibizumab).

Keywords: age-related macular degeneration • drug toxicity/drug effects • neovascularization 
×
×

This PDF is available to Subscribers Only

Sign in or purchase a subscription to access this content. ×

You must be signed into an individual account to use this feature.

×